Alert archive / Oklahoma / River Flood Warnings in 2021

River Flood Warning 19, NWS Norman, OK

May 30, 2021Major County, Woods County, Woodward County, Oklahoma

NWS Norman, OK issued this river flood warning at May 30, 2021, 8:11 PM CDT for Major County, Woods County, Woodward County, Oklahoma. It took effect at May 31, 2021, 12:20 PM CDT. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
May 30, 2021, 8:11 PM CDT (01:11 UTC)
In effect from
May 31, 2021, 12:20 PM CDT
Expired
May 31, 2021, 9:07 PM CDT
In force
9 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Major County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 67 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cimarron River near Waynoka (WANO2).

Action stage
7.5 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07158000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

201 
WGUS44 KOUN 310111
FLWOUN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
811 PM CDT Sun May 30 2021

...The National Weather Service in Norman OK has issued a Flood 
Warning for the following rivers in Oklahoma...

  Cimarron River near Waynoka affecting Woodward, Major and Woods 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC093-151-153-311315-
/O.NEW.KOUN.FL.W.0019.210531T1720Z-210604T1800Z/
/WANO2.1.ER.210531T1720Z.210601T0000Z.210604T1200Z.NO/
811 PM CDT Sun May 30 2021

The National Weather Service in Norman has issued a

* Flood Warning for
  the Cimarron River near Waynoka.
* From Monday afternoon to Friday afternoon.
* At 7:30 PM CDT Sunday the stage was 6.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The Cimarron River will oscillate around flood stage 
  with a maximum value of 8.8 feet tomorrow evening.
* Impact...At 9.0 feet, Expect shallow flooding of agricultural 
  lands along the river. Some fields may be isolated by deep flows 
  in cutoff channels meandering across the flood plain. The river 
  reach affected extends from near Freedom upstream... to the U.S. 
  Highway 281 crossing south of Little Sahara State Park near 
  Waynoka... to near Orienta in Major County.


&&

LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
      3635 9850 3642 9885

$$

30
4 follow-up statements
024 
WGUS84 KOUN 310808
FLSOUN

Flood Statement
National Weather Service Norman OK
308 AM CDT Mon May 31 2021

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Cimarron River near Waynoka affecting Woodward, Major and Woods 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC093-151-153-312015-
/O.EXT.KOUN.FL.W.0019.210531T2034Z-210601T1536Z/
/WANO2.1.ER.210531T2034Z.210601T0000Z.210601T0936Z.NO/
308 AM CDT Mon May 31 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Cimarron River near Waynoka.
* From this afternoon to Tuesday morning.
* At 2:30 AM CDT Monday the stage was 6.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The Cimarron River will rise above flood stage late 
  this afternoon to 8.4 feet this evening. It will then fall below 
  flood stage late tonight to 7.5 feet and begin rising again 
  Thursday morning. It will rise to 7.9 feet Friday morning. It will 
  then fall again and remain below flood stage.
* Impact...At 8.0 feet, Bankfull conditions exist along the river...
   and some overflows may occur over some low-lying areas near the 
  river. The river reach affected extends from near Freedom 
  upstream... to the U.S. Highway 281 crossing south of Little 
  Sahara State Park near Waynoka... to near Orienta in Major County.


&&

LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
      3635 9850 3642 9885

$$

11
225 
WGUS84 KOUN 311625
FLSOUN

Flood Statement
National Weather Service Norman OK
1125 AM CDT Mon May 31 2021

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Cimarron River near Waynoka affecting Woodward, Major and Woods 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.



Additional information is available at www.weather.gov.


OKC093-151-153-010430-
/O.EXT.KOUN.FL.W.0019.210531T2000Z-210601T2100Z/
/WANO2.1.ER.210531T2000Z.210601T0000Z.210601T1500Z.NO/
1125 AM CDT Mon May 31 2021

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the Cimarron River near Waynoka.
* From this afternoon to Tuesday afternoon.
* At 10:30 AM CDT Monday the stage was 6.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The Cimarron River will rise above flood stage late 
  this afternoon to 8.4 feet this evening. It will then fall below 
  flood stage late tomorrow morning to 7.5 feet.
* Impact...At 8.0 feet, Bankfull conditions exist along the river...
   and some overflows may occur over some low-lying areas near the 
  river. The river reach affected extends from near Freedom 
  upstream... to the U.S. Highway 281 crossing south of Little 
  Sahara State Park near Waynoka... to near Orienta in Major County.


&&

LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
      3635 9850 3642 9885

$$

SIX
099 
WGUS84 KOUN 311954
FLSOUN

Flood Statement
National Weather Service Norman OK
254 PM CDT Mon May 31 2021

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Cimarron River near Waynoka affecting Woodward, Major and Woods 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC093-151-153-010800-
/O.EXT.KOUN.FL.W.0019.210531T2310Z-210601T2100Z/
/WANO2.1.ER.210531T2310Z.210601T0000Z.210601T1500Z.NO/
254 PM CDT Mon May 31 2021

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the Cimarron River near Waynoka.
* From this evening to Tuesday afternoon.
* At 2:30 PM CDT Monday the stage was 6.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The Cimarron River is expected to rise above flood 
  stage this evening to a crest of 8.4 feet this evening. It will 
  then fall below flood stage late tomorrow morning.
* Impact...At 8.0 feet, Bankfull conditions exist along the river...
   and some overflows may occur over some low-lying areas near the 
  river. The river reach affected extends from near Freedom 
  upstream... to the U.S. Highway 281 crossing south of Little 
  Sahara State Park near Waynoka... to near Orienta in Major County.


&&

LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
      3635 9850 3642 9885

$$

.speg.
040 
WGUS84 KOUN 010207
FLSOUN

Flood Statement
National Weather Service Norman OK
907 PM CDT Mon May 31 2021

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Cimarron River near Waynoka affecting Woodward, Major and Woods 
  Counties.

OKC093-151-153-010315-
/O.CAN.KOUN.FL.W.0019.000000T0000Z-210601T0207Z/
/WANO2.1.ER.210531T2310Z.210601T0000Z.210601T1500Z.NO/
907 PM CDT Mon May 31 2021

...The Flood Warning for the Cimarron River near Waynoka has been 
cancelled...

The Flood Warning is cancelled for
  the Cimarron River near Waynoka.
* At 8:30 PM CDT Monday the stage was 6.4 feet.
* Flood stage is 8.0 feet.
* Forecast...The Cimarron River will rise to 7.5 feet early tomorrow 
  afternoon. It will then fall to 6.9 feet and begin rising again 
  Wednesday evening. It will rise to 7.0 feet Thursday morning. It 
  will then fall again and remain below flood stage.


&&

LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
      3635 9850 3642 9885

$$

30

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 30, 6:07 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 30, 6:07 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
607 PM CDT Sun May 30 2021

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 213 PM CDT Sun May 30 2021

Convection forming on the High Plains this afternoon and evening
will make a run east toward the forecast area this evening and
affect the area overnight into tomorrow. But the time the storms
reach our forecast area, they likely will have grown upscale into
a complex or group of complexes. Precipitable water values climb
to 1.8 to 1.9 inches over the area this evening which will support
locally heavy rainfall and we have issue a Flood Watch for the
western sections of Oklahoma and north Texas. Although there can
be some heavy rain and flooding potential into the long term
periods, we will initially focus the Flood Watch for tonight and
tomorrow across the west and allow the pattern to evolve to see
what areas may need a watch down the line.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 314 PM CDT Sun May 30 2021

The aforementioned ascent from showers and thunderstorms will
gradually move eastward Monday night into Tuesday as a shortwave
trough slowly progresses eastward--with gradually decreasing
convective coverage from west to east. Elevated instability is
forecast to decrease with eastward extent, so there is some
uncertainty on far east the heaviest rainfall may occur.
Convective-allowing models indicate convection becoming more
disorganized with eastward extent as well. Nevertheless, the Flood
Watch may need to be expanded farther east if confidence on a
location for higher rainfall amounts increases (especially given
the antecedent conditions).

For Wednesday though Friday, an elongated PV anomaly/lowered mid-
level heights will remain in place across the Southern Plains.
Therefore, while convective coverage will generally be lower than
Monday/Tuesday, at least low probabilities for showers and
thunderstorms will continue with a "weakness" in the upper level
pattern. There might be an enhancement of the PV anomaly/ascent on
Thursday, so rain probabilities are a little higher on that day.

By the weekend, PV anomalies associated with a closed-low across
the southwest U.S. are forecast eject into the Southern Plains.
Timing of these subtle waves is uncertain, but the bottom line is
low to moderate rain chances will continue for the foreseeable
future.

Mahale

&&

.AVIATION...
(00Z TAFS)
Issued at 600 PM CDT Sun May 30 2021

Mainly MVFR conditions this evening will drop to IFR with
widespread showers and thunderstorms overspreading Oklahoma and
north Texas overnight tonight and continuing through the reaminder
of the forecast period. Winds will be light tonight from the
east/southeast and are expected to increase some during the day
Monday. A front will enter northwest Oklahoma Monday afternoon.

&&

.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  60  69  61  72 /  50  80  80  40
Hobart OK         62  73  59  74 /  90  90  70  20
Wichita Falls TX  64  77  63  77 /  70  80  90  30
Gage OK           59  70  54  70 /  90  80  40  20
Ponca City OK     58  66  58  70 /  50  80  80  50
Durant OK         60  77  65  77 /  10  50  80  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 9 PM CDT this evening through Monday afternoon
     for OKZ004-005-009-010-014>016-021-022-033>037.

TX...Flood Watch from 9 PM CDT this evening through Monday afternoon
     for TXZ083>085-087-088.

&&

SHORT TERM...26
LONG TERM....10
AVIATION...30
Hazardous weather outlook, May 30, 12:35 PM CDT, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1235 PM CDT Sun May 30 2021

OKZ004>048-050>052-TXZ083>090-311145-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1235 PM CDT Sun May 30 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.Thunderstorms...
Thunderstorms are expected to develop over the Oklahoma and Texas
Panhandles this afternoon, then move into western Oklahoma and
western north Texas during the evening and overnight. A few strong
to severe storms are possible across far western Oklahoma and
adjacent parts of north Texas. Damaging wind gusts will be the
main threat.

.Heavy Rain...
Rain totals of one to three inches will be possible across western
Oklahoma and adjacent parts of northern Texas. While this may
cause some localized flooding of low-lying and poor drainage
areas, widespread flooding appears unlikely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Widespread thunderstorms are forecast to spread across much of
Oklahoma and northern Texas Monday into early Tuesday. While a
few strong storms will be possible, organized severe weather
appears unlikely. Although not as widespread, thunderstorm chances
will continue Wednesday into Saturday, mainly across southern
Oklahoma and northern Texas.

.Heavy Rain...
Repeated rounds of showers and thunderstorms may result in high
rain totals and flooding problems over areas that have seen
several inches of rain the past week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 30, 2:27 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
227 PM CDT Sun May 30 2021

OKZ004-010-302000-
Woodward OK-Harper OK-
227 PM CDT Sun May 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Woodward and
southeastern Harper Counties Until 300 PM CDT...

AT 222 PM CDT, a strong thunderstorm was located near Fort Supply,
moving east at 30 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3675 9916 3651 9914 3651 9960 3655 9961
      3659 9961 3659 9962 3671 9964
TIME...MOT...LOC 1922Z 267DEG 27KT 3660 9953

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:14 PM CDTRiver Flood AdvisoryOUNKingfisher, Logan48 hr
May 30, 8:15 PM CDTRiver Flood AdvisoryOUNAlfalfa, Woods19 hr
May 31, 1:52 AM CDTSpecial Weather StatementOUNHarmon38 min
May 31, 2:59 AM CDTAreal Flood AdvisoryOUNBeckham, Greer, Harmon, Jackson, Kiowa6 hr
May 31, 4:07 AM CDTFlash Flood WarningOUNGreer, Harmon5 hr
May 31, 6:46 AM CDTAreal Flood AdvisoryOUNComanche3 hr
May 31, 11:26 AM CDTRiver Flood WarningOUNGreer, Jackson3 hr
May 31, 11:27 AM CDTRiver Flood AdvisoryOUNComanche, Cotton27 hr
May 31, 11:30 AM CDTRiver Flood AdvisoryOUNCotton51 hr
May 31, 2:46 PM CDTRiver Flood AdvisoryOUNGreer, Jackson19 min
May 31, 3:34 PM CDTRiver Flood WarningOUNPottawatomie, Seminole10 hr
May 31, 3:35 PM CDTRiver Flood AdvisoryOUNBlaine, Canadian6 hr

Nearby

River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.